Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 4, 2009, 1:20 PM EDT for Camden County, Gates County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 1:20 PM EDT (17:20 UTC)
- Expired
- May 4, 2009, 1:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Camden County, NC, Gates County, NC
The radar
The Norfolk radar (KAKQ), 83 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:38 PM EDT, 42 minutes earlier.
Area forecast discussion, May 4, 12:38 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1238 PM EDT MON MAY 4 2009
.SYNOPSIS...
A STATIONARY FRONT WILL MEANDER ACROSS SOUTHERN VIRGINIA OVER THE
NEXT SEVERAL DAYS. A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE
ALONG THIS BOUNDARY THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE FOR ISSUANCE OF TOR WATCH 239 THROUGH 22Z.
LATEST WX ANALYSIS DEPICTS MEANDERING FRONTAL BOUNDARY JUST SOUTH
OF VA CAPES...EXTENDING EAST TO JUST SOUTH OF A RIC-LYH-LYH-TRI
LINE. SMALL AXIS OF LGT TO MOD RAINFALL...ORIENTED MAINLY TO THE
NORTH OF AKQ CWA PUSHING ACROSS THE REGION...WITH THE SOUTHERN
PERIPHERY OF THESE SHRAS JUST BRUSHING INTO NW ZONES. THESE SHRAS
ARE IN ASSN WITH UPR VORT MAX PUSHING ACROSS NORTHERN MID-ATL
REGION...WHICH IS NICELY VISIBLE ON LT MORNING RAMSDIS WV SAT
IMAGE.
RETAINED CHC SHRA WORDING FOR THE NEXT FEW HOURS OVER THE NORTHERN
TIER IN ASSOCIATION WITH THIS FEATURE. FAIRLY QUIET ATTM
OTHERWISE. DESPITE OVC SKIES OVER NORTHERN ZONES...NOTING GOOD
AMOUNT OF CLEARING...AND MOSTLY TO PARTLY SUNNY SKIES SOUTH OF
THE BOUNDARY. THESE TRENDS SEEM TO JIVE PRETTY WELL WITH LATEST
RUC...WHICH CONFINES INSTABILITY TO SOUTHERN TIER OF THE CWA
THROUGH THE AFTN. SLIGHT RISK CONTINUES OVER SOUTHERN HALF OF THE
AREA...ALTHOUGH IT APPEARS AT THIS TIME THAT THE BEST CHC FOR
CONVECTIVE DEVELOPMENT THROUGH EARLY THIS EVENING WILL EXIST
ALONG AND EAST OF I-95 OVER SOUTH CENTRAL VA INTO THE TIDEWATER/NE
NC RGN. OVER THIS AREA...WITH MODERATELY UNSTABLE LIFT (ON THE
ORDER OF -3 TO -6 DEG C) OVER THIS AREA...CO-LOCATED WITH A MAXIMA
OF 0-6KM BULK SHEAR OF 40-45 KT. SCT T WORDING OVER THE SOUTHERN
HALF OF THE CWA CURRENTLY IN GRIDS...WITH A BUFFER STRIP OF
SHRAS/CHC T JUST NORTH OF THIS...ENCOMPASSING METRO RIC AND THE
NORTHERN HALF OF THE VA LWR EASTERN SHORE.
MAIN THREAT WITH STORMS TODAY WILL BE DAMAGING WINDS...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE WITH WET BULBS NEAR 11K FT. WILL HAVE
TO WATCH FOR AN ISOLATED SHORT LIVED TORNADO WITH STORMS THAT MOVE
IN CLOSE PROXIMITY TO THE STALLED OUT BOUNDARY AS IT SAGS
SOUTHWARD NEAR THE VA/NC BORDER LATE THIS AFTN AND THIS EVENING.
0-1KM EHI AND HELICITY VALUES APPEAR FAVORABLE AS WELL OVER SE VA
AND INTERIOR NE NC.
AS FOR TEMPERATURES...THEY REMAIN QUITE CHALLENGING CONSIDERING
BOUNDARY LOCATION AND THE POTENTIAL FOR CONVECTIVE ACTIVITY THIS
AFTN/EVE. NORTH OF THE BOUNDARY...LOOK FOR CONSIDERABLE CLOUDINESS
AND MAXIMA NOT GETTING MUCH HIGHER THAN L60S FAR NORTH...MID TO
UPR 60S FOR METRO RIC EAST TO THE NORTHERN NECK. SOUTH OF THE
BOUNDARY...TEMPS GET QUITE A BIT WARMER...WITH HIGHS IN THE UPR
70S TO MID 80S A GOOD BET ACROSS NE NC AND SOUTHERN TIDEWATER.
TONIGHT...
MAINLY DIURNALLY DRIVEN TSTMS WL WANE SIGNIFICANTLY AFTER
SUNSET...WITH TSTM CHCS DECREASING SIGNIFICANTLY TWRDS MIDNIGHT
N/S AS BOUNDARY CONTINUES TO SLIDE FURTHER SOUTHWARD INTO NC.
SNDGS SUGGEST MORE -RA/DZ OVRNT OVER NRN 1/3RD OF THE CWA. LOOKING
AT EARLY RETURNS FROM 12Z...STILL APPEARS THAT A SERIES OF LOWS
WILL MOVE OVER SE CWA OVERNIGHT. LOOK FOR AREAS OF MOD/HVY RAIN AT
TIMES ON THE NNW FLANK OF WHERE THE LOWS TRACK...MAINLY FROM SOUTH
CENTRAL VIRGINIA INTO THE EASTERN SHORE. SOME AREAS MAY RECEIVE
CLOSE TO 2 INCHES OVERNIGHT IN SOME LOCATIONS. THUNDER IS ALSO
POSSIBLE OVER FAR SE CWA ALONG AND SE OF THE TRACKS. LOW TEMPS IN
THE LOW 50S NNW TO THE LOW-MD 60S FAR SE.
ZFPAKQ ISSUED 1116 EDT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
KEPT POPS AT CHC FOR NOW...WITH HIGHER AMOUNTS TO THE SE SECTION
OF THE AREA...CLOSER TO THE PROJECTED POSITION OF THE FRONTAL
BNDRY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
EXTENDED PERIOD CHARACTERIZED BY CONTINUED INTERACTION WITH
MEANDERING FRONTAL BOUNDARY ACROSS THE MID-SOUTH INTO THE
MID-ATLANTIC REGION TO BEGIN THE PERIOD.
STILL CONTINUE TO LEAN TOWARDS THE ECMWF SOLN FOR THE LONG TERM
PERIOD. WRM FRNTL BNDRY NEAR THE VA/NC BORDER FINALLY LOOKS TO PUSH
N BY ERY THU MORNING. A S/W TROF/COLD FROPA LOOKS TO PUSH INTO THE
RGN BY LATER THU INTO FRI MORNG. CONSIDERING DEEP LAYER QUASI-ZONAL
(W/SW) FLOW DURING THIS PERIOD...GENERALLY LOWERED POPS TO LOW CHC
AT MOST FOR FRIDAY AND BEYOND.
A SECOND SFC TROF WL RIDE FROM THE GREAT LAKES INTO NEW
ENGLAND...WITH THE ASSOCIATED COLD FRONT PUSHING ACROSS THE REGION
NEXT WEEKEND...WITH HIGH PRESSURE SURGING INTO THE RGN BEHIND THE
FRONT. CONSIDERING THAT THE TIMING/POSITION OF FRNTL BOUNDARIES ARE
STILL QUITE UNCERTAIN IN THE EXTENDED PERIOD...WILL NOT GO MUCH
HIGHER THAN 30 POP FOR NOW CONSIDERING THE ACTIVITY WILL LIKELY BE
SCATTERED.
FOR TEMPS...MAXIMA LOOK TO RANGE THRU THE MID 70S NE TO LOW TO MID
80S ELSEWHERE FOR THE LATTER HALF OF THIS WEEK INTO NEXT WEEKEND.
MIN TEMPS WILL RANGE FM THE MID 50S TO MID 60S.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LIFR/IFR AT SBY/RIC/PHF DUE TO LOW CLOUDS & FOG N OF FRNTL BNDRY.
ORF REMAINS THE TRICKIEST SITE IN SHORT TERM AS FRNTL BNDRY JUST
S OF THERE PROGGED TO MOVE SLOWLY N TDY. ECG CONTS IN THE WRM SCTR
WITH VFR CNDTNS ALONG WITH GUSTY SW WNDS AOA 20 KTS.
NOT MUCH IN WAY OF PCPN THRU ABT 18Z OR SO...THEN RAIN/SHWRS SPREAD
E WITH NXT S/W FROM THE W. AIRMASS BECOMES UNSTABLE ALONG AND S OF
BNDRY...SO WILL INDCT CB IN TAFS DRNG LATE AFTRN HRS (XCPT SBY).
A GNRL IFR RAIN XPCTD TONITE.
TUE/WED SHOULD SEE A DECREASE IN PRECIPITATION BUT A CONTINUATION
OF MVFR AND AT TIMES IFR OVER MUCH OF THE AREA AS THE FRONT CONTINUES
IN THE VICINITY AND LIGHT BOUNDARY AND SURFACE WINDS WILL KEEP LOW
LEVEL MOISTURE IN PLACE. SOME IMPROVEMENT IS POSSIBLE BY FRI WITH
EMPHASIS ON THE WORD POSSIBLE.
&&
.MARINE...
RAISED SCA FLAGS FOR COASTAL WATERS BETWEEN FENWICK AND
CHICOTEAGUE AS SWELL WILL KEEP SEAS AT OR SLIGHTLY ABOVE 5 FT
THROUGH THIS AFTERNOON. WILL MORE THAN LIKELY NEED TO EXTEND THE
ADVISORY AS MODELS KEEP SEAS UP THROUGH TONIGHT BUT WILL SAVE
FINAL DECISION FOR AFTERNOON PACKAGE. FRNTL BNDRY EXPECTED TO
DRIFT N ACROSS THE TIDEWATER AND ADJACENT CSTL WTRS THROUGH THE
AFTERNOON GIVING WINDS MORE OF A SOUTHERLY COMPONENT THERE. SE-S WINDS
CONT S OF THE BOUNDARY (AOA 20 KTS) CONT ACROSS NC CSTL WTRS
THROUGH THE AFTERNOON WITH N-NE WNDS CONT N OF BNDRY.
FRNTL BNDRY PROGGED TO REMAIN ACROSS CSTL WTRS THRU MID WEEK...THUS
WND DRCTN/SPEEDS WILL LIKELY CONT TO VARY DEPENDING ON EXACT LCTN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ633-
650-656-658.
&&
SYNOPSIS...MAM
NEAR TERM...CCW/MAM
SHORT TERM...CCW
LONG TERM...MAM
AVIATION...MPR
MARINE...AMHazardous weather outlook, May 4, 1:12 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 112 PM EDT MON MAY 4 2009 VAZ060-061-065>071-073-079>084-086>100-051700- PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING AND QUEEN-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 112 PM EDT MON MAY 4 2009 ...TORNADO WATCH 239 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ021>025-VAZ048-049-062>064-072-074>078-085-051700- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX- 112 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ631-632-654-051700- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- 112 PM EDT MON MAY 4 2009 ...TORNADO WATCH 239 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ656-051700- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- 112 PM EDT MON MAY 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TORNADO WATCH 239 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-650-658-051700- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 112 PM EDT MON MAY 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-652-051700- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 112 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-051700- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 112 PM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SOME STORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. 05
In the hours before
Special weather statement, May 4, 12:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1246 PM EDT MON MAY 4 2009 VAZ067-068-070-071-079>084-086>094-041900- NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- INCLUDING THE CITIES OF...CREWE...COLONIAL HEIGHTS...RICHMOND... LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD... WILLIAMSBURG...POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON 1246 PM EDT MON MAY 4 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS AFTERNOON ACROSS CENTRAL AND EASTERN VIRGINIA... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEASTWARD ACROSS METRO RICHMOND...EAST TO THE MIDDLE PENINSULA. YOU CAN EXPECT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAINFALL TO ACCOMPANY THESE SCATTERED THUNDERSTORMS. REMEMBER...IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 05
Special weather statement, May 4, 1:04 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 104 PM EDT MON MAY 4 2009 NCZ013>016-VAZ096-041730- CAMDEN NC-GATES NC-HERTFORD NC-PASQUOTANK NC-SUFFOLK VA- 104 PM EDT MON MAY 4 2009 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST GATES COUNTY... AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GATESVILLE...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR GATESVILLE...AND...CARTER AT 115 PM EDT...EASONS CROSSROADS...AND...BUCKLAND AT 120 PM EDT...SUNBURY...AND...HAZELTON AT 125 PM EDT...SAVAGE AT 130 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, May 4, 1:09 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 109 PM EDT MON MAY 4 2009 VAZ063-070>072-083-041745- CHESTERFIELD VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA- 109 PM EDT MON MAY 4 2009 ...STRONG THUNDERSTORM MOVING OVER THE CITY OF RICHMOND... AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MEADOWBROOK...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR DOWNTOWN RICHMOND...AND...RICHMOND HEIGHTS AT 115 PM EDT...MONTROSE AT 120 PM EDT...HIGHLAND SPRINGS...AND...FAIR OAKS AT 125 PM EDT...MECHANICSVILLE AT 130 PM EDT...WESTWOOD AT 140 PM EDT...TUNSTALL AT 145 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 12:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| May 4, 1:25 PM EDT | Special Marine Warning | AKQ | 95 min | |
| May 4, 1:49 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 27 min |
| May 4, 1:56 PM EDT | Special Marine Warning | AKQ | 94 min | |
| May 4, 1:57 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 33 min |
| May 4, 2:03 PM EDT | Special Marine Warning | AKQ | 76 min | |
| May 4, 2:22 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 4, 2:23 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 37 min |
| May 4, 2:59 PM EDT | Special Marine Warning | AKQ | 61 min | |
| May 4, 3:17 PM EDT | Special Marine Warning | AKQ | 58 min | |
| May 4, 3:44 PM EDT | Special Marine Warning | AKQ | 67 min | |
| May 4, 6:26 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 49 min |
| May 4, 6:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| May 4, 7:37 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Virginia Beach | 38 min |
| May 4, 7:45 PM EDT | Special Marine Warning | AKQ | 71 min | |
| May 4, 3:11 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck, Pasquotank | 34 min |
| May 4, 2:29 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.